Wildfire, X W San Diego Valley
- When
- September 6, 3:00 PM PST to 4:00 PM PST
- Where
- X W San Diego Valley forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
This fire burned 5 acres east of Chula Vista near Proctor Valley Rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
This fire burned 5 acres east of Chula Vista near Proctor Valley Rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 6, 1:30 PM PST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT MON SEP 6 2004 .SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND EARLY THIS WEEK. A TROUGH OF LOW PRESSURE MOVING INLAND TO THE NORTH WILL BRING A COOLING TREND THE LATTER HALF OF THE WEEK ALONG WITH A SLOWLY INCREASING MARINE LAYER. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS DURING THE AFTERNOONS WEDNESDAY THROUGH FRIDAY. OTHERWISE...FAIR. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...MOSTLY CLEAR TODAY. IT WAS MUCH COOLER IN MOST AREAS W OF THE MOUNTAINS TODAY...ESPECIALLY NEAR THE COAST. THE 12Z NKX SOUNDING HAD A NEAR SURFACE BASED INVERSION WITH WEAK ELY WINDS IN THE LOW LEVELS AND A LITTLE COOLING AROUND 950 MB. WEAK GRADIENTS WITH ONSHORE TRENDS. HIGH PRESSURE ALOFT AND WEAK SYNOPTIC SCALE GRADIENTS WILL CONTINUE WARM THROUGH WED. HOWEVER...THE AFTERNOON SEA BREEZES WILL BE STRONGER AND WILL MODERATE MOST TEMPS W OF THE MOUNTAINS. HOWEVER...IT WILL STILL BE HOT INLAND. THE HI STARTS TO BREAK DOWN WED AND AN EDDY MAY DEVELOP FOR PATCHY COASTAL LOW CLOUDS AND FOG. COOLER NEAR THE COAST WED AND A LITTLE COOLER INLAND. A WEAK TROUGH MOVES PAST TO THE N THU CAUSING STRONGER ONSHORE FLOW FOR MORE COOLING AND A DEEPENING MARINE LAYER. MID LEVEL MOISTURE IN SLY FLOW ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS WED AND THU AFTERNOONS...MAINLY S. THE DRY CONDITIONS WILL CAUSE LONG DURATIONS OF LOW HUMIDITIES IN THE MOUNTAINS AND INLAND EMPIRE AND A RED FLAG WARNING IS IN EFFECT THROUGH TUE FOR THOSE AREAS. .LONG TERM...A LITTLE DRIER FLOW ALOFT FRI BUT COULD BE ENOUGH RESIDUAL MOISTURE FOR A SMALL CHANCE OF THUNDERSTORMS IN THE SRN MOUNTAINS. OTHERWISE...NOT MUCH CHANGE FRI. A STRONGER UPPER TROUGH OF LOW PRESSURE MOVES THROUGH THIS WEEKEND FOR MORE DEEPENING OF THE MARINE LAYER AND COOLING. .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING...SEE LAXRFWSGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT MON SEP 6 2004 CAZ042-043-048-055>058-071300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 130 PM PDT MON SEP 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT. ...RED FLAG WARNING TODAY AND TUESDAY OVER THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE FOR SUSTAINED RELATIVE HUMIDITY LESS THAN 10 PERCENT FOR 10 HOURS OR MORE EACH DAY... THE HOT DRY WEATHER WILL CAUSE ELEVATED FIRE DANGER. PEOPLE SHOULD BE ESPECIALLY CAREFUL WITH SOURCES OF IGNITION. REFER TO LAXRFWSGX WWUS86 KSGX FOR DETAILS. ...ABOVE NORMAL SURF WILL CAUSE DANGEROUS RIP CURRENTS ALONG THE COAST... SWELL FROM DISSIPATED TROPICAL SYSTEM HOWARD WILL CAUSE LARGER THAN NORMAL SURF RESULTING IN DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. THE RED FLAG WARNING REMAINS IN EFFECT TUESDAY. ABOVE NORMAL SURF WILL CAUSE DANGEROUS RIP CURRENTS THROUGH WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ATKIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423860.